Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 52, NWS Kansas City, MO

July 20, 20104 counties in Missouri; Johnson County, Miami County, Kansas

NWS Kansas City, MO issued this flash flood warning at Jul 20, 2010, 6:04 PM CDT for 4 counties in Missouri; Johnson County, Miami County, Kansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2010, 6:04 PM CDT (23:04 UTC)
Expired
Jul 21, 2010, 12:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KS, Miami County, KS, Cass County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO

The radar

The Pleasant Hill radar (KEAX), 19 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:15 PM CDTFLASH FLOOD5 Wsw Belton, KSROAD NEAR 199TH ST AND STATE LINE IMPASSIBLE DUE TO HIGH WATER.
Jul 20, 8:27 PM CDTFLASH FLOOD5 Wsw Belton, KSROAD NEAR 199TH ST AND STATE LINE IMPASSIBLE DUE TO HIGH WATER.
Jul 20, 9:00 PM CDTFLASH FLOOD5 E Edgerton Ks, KSWATER RESCUE NEAR 199TH ST AND E HWY 56 DUE TO CAR UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2425 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WGUS53 KEAX 202304
FFWEAX
KSC091-121-MOC037-095-101-107-210500-
/O.NEW.KEAX.FF.W.0052.100720T2304Z-100721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASS COUNTY IN WEST CENTRAL MISSOURI...
  JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  NORTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL MIDNIGHT CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH THE SOUTH 
  AND EAST SIDE OF THE KANSAS CITY METRO. RAINFALL GAUGE SITES 
  THROUGHOUT THE METRO REPORT EXTREMELY HEAVY RAIN WITH 2 TO 3 INCHES 
  OF RAIN FALLING IN 40 TO 60 MINUTES. AS THIS LINE CONTINUES TO TRACK 
  SOUTHWARD AND IMPACT THE REMAINDER OF THE METRO AND AREAS TO THE 
  SOUTH AND EAST...THIS EXTREMELY HEAVY RAIN WILL CAUSE FLASH FLOODING 
  TO OCCUR. DO NOT DRIVE THROUGH FLOODED ROADS. TURN AROUND AND FIND 
  ANOTHER ROUTE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BELTON...CONCORDIA...EDGERTON...GARDEN CITY...GARDNER...
  GRANDVIEW...GREENWOOD...HARRISONVILLE...HIGGINSVILLE...HOLDEN...
  KNOB NOSTER...LAKE LOTAWANA...LEE'S SUMMIT...LEXINGTON...
  LOUISBURG...ODESSA...OLATHE...PAOLA...PECULIAR...PLEASANT HILL...
  RAYMORE...SPRING HILL...WARRENSBURG...WHITEMAN AIR FORCE BASE...
  ALMA...CHILHOWEE...CLEVELAND...CORDER...EAST LYNNE AND FREEMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3891 9506 3893 9398 3916 9395 3921 9386
      3920 9376 3925 9365 3922 9352 3928 9349
      3856 9353 3857 9407 3853 9464 3852 9507

$$

CDB
3 follow-up statements
326 
WGUS73 KEAX 210043
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT TUE JUL 20 2010

KSC091-121-MOC037-095-101-107-210500-
/O.CON.KEAX.FF.W.0052.000000T0000Z-100721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-MIAMI KS-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-
743 PM CDT TUE JUL 20 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI AND
SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND LAFAYETTE...
SOUTHERN JACKSON...JOHNSON AND CASS COUNTIES IN WEST CENTRAL MISSOURI
UNTIL MIDNIGHT CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR THAT THE 
THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAINFALL HAD ENDED ACROSS 
MUCH OF THE WARNED AREA. HOWEVER ADDITIONAL THUNDERSTORMS WERE 
TRACKING THROUGH MIAMI AND SOUTHERN JOHNSON COUNTIES IN KANSAS. 
RADAR ESTIMATES THAT BETWEEN 1.5 AND 2 INCHES OF RAIN HAD FALLEN 
THROUGH PORTIONS OF LAFAYETTE...CASS AND JOHNSON COUNTIES IN 
MISSOURI. RAINFALL AMOUNTS THROUGH JOHNSON AND MIAMI COUNTIES IN 
KANSAS WERE BEGINNING TO EXCEED 2 INCHES WHERE THE ADDITONAL 
THUNDERSTORMS WERE MOVING IN. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...CONCORDIA...EDGERTON...GARDNER...GRANDVIEW...GREENWOOD...
HARRISONVILLE...HIGGINSVILLE...HOLDEN...KNOB NOSTER...LAKE
LOTAWANA...LEE'S SUMMIT...LEXINGTON...LOUISBURG...ODESSA...OLATHE...
PAOLA...PECULIAR...PLEASANT HILL...RAYMORE...SPRING HILL...
WARRENSBURG...WHITEMAN AIR FORCE BASE...ALMA...CHILHOWEE...
CLEVELAND...CORDER...EAST LYNNE...FREEMAN AND KINGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3891 9506 3893 9398 3916 9395 3921 9386
      3920 9376 3925 9365 3922 9352 3928 9349
      3856 9353 3857 9407 3853 9464 3852 9507

$$

CDB
707 
WGUS73 KEAX 210200
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 PM CDT TUE JUL 20 2010

KSC091-121-MOC037-095-101-107-210500-
/O.CON.KEAX.FF.W.0052.000000T0000Z-100721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-MIAMI KS-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-
900 PM CDT TUE JUL 20 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI AND
SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND LAFAYETTE...
SOUTHERN JACKSON...JOHNSON AND CASS COUNTIES IN WEST CENTRAL MISSOURI
UNTIL MIDNIGHT CDT...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT LIGHT TO AT TIMES MODERATE RAIN WAS CONTINUING ACROSS THE 
WARNED AREA. ADDITIONAL RAIN AMOUNTS OF UP TO A FEW TENTHS OF AN 
INCH ARE POSSIBLE OVER THE NEXT SEVERAL HOURS. RADAR SHOWS THAT THE 
HEAVIEST RAINFALL AMOUNTS FEEL ACROSS SOUTHERN JOHNSON AND MIAMI 
COUNTIES IN KANSAS AND PARTS OF CASS AND NORTHERN JOHNSON AND 
LAFAYETTE COUNTIES IN MISSOURI. 2 TO 3 INCHES OF RAIN FELL THROUGH 
PORTIONS OF THESE COUNTIES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...CONCORDIA...EDGERTON...GARDNER...GRANDVIEW...GREENWOOD...
HARRISONVILLE...HIGGINSVILLE...HOLDEN...KNOB NOSTER...LAKE
LOTAWANA...LEE'S SUMMIT...LEXINGTON...LOUISBURG...ODESSA...OLATHE...
PAOLA...PECULIAR...PLEASANT HILL...RAYMORE...SPRING HILL...
WARRENSBURG...WHITEMAN AIR FORCE BASE...ALMA...CHILHOWEE...
CLEVELAND...CORDER...EAST LYNNE...FREEMAN AND KINGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3891 9506 3893 9398 3916 9395 3921 9386
      3920 9376 3925 9365 3922 9352 3928 9349
      3856 9353 3857 9407 3853 9464 3852 9507

$$

CDB
194 
WGUS73 KEAX 210457
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 PM CDT TUE JUL 20 2010

KSC091-121-MOC037-095-101-107-210511-
/O.EXP.KEAX.FF.W.0052.000000T0000Z-100721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-MIAMI KS-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-
1157 PM CDT TUE JUL 20 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MIAMI AND
SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND LAFAYETTE...
SOUTHERN JACKSON...JOHNSON AND CASS COUNTIES IN WEST CENTRAL MISSOURI
WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. 
ALSO...MOTORISTS SHOULD HEED ANY ROAD CLOSURE SIGNS THAT MAY STILL 
BE POSTED.

IF ADDITIONAL THUNDERSTORM DEVELOPMENT OCCURS OVERNIGHT...IT MAY 
RESULT IN MORE FLOODING...SO PERSONS IN FLOOD PRONE AREAS OR 
TRAVELING TONIGHT SHOULD REMAIN ALERT FOR ANY ADDITIONAL PROBLEMS.

LAT...LON 3891 9506 3893 9398 3916 9395 3921 9386
      3920 9376 3925 9365 3922 9352 3928 9349
      3856 9353 3857 9407 3853 9464 3852 9507

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:20 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 20, 3:20 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT TUE JUL 20 2010

.DISCUSSION...

FORECAST REMAINS INTERESTING THROUGH THE NEXT FEW DAYS. REMNANTS OF
OUTFLOW BOUNDARY FROM EARLY MORNING CONVECTION LINGERS OVER WEST
CENTRAL MISSOURI. PRIMARY SURFACE FRONT STRETCHES ACROSS NORTHEAST
KANSAS INTO SOUTHWEST IOWA. APPEARS TO BE AN IMPULSE CURRENTLY
MOVING EAST...TRIGGERING CONVECTION OVER NORTHERN KANSAS AND
SOUTHERN NEBRASKA. THIS ACTIVITY SHOULD CONTINUE TO MOVE EAST INTO
THE AREA THIS AFTERNOON AND EVENING. MEANWHILE ISOLATED STORMS HAVE
FIRED ALONG THE OUTFLOW BOUNDARY OVER SOUTHERN MISSOURI IN REGION OF
BEST SURFACE CONVERGENCE. EXPECT WITH ADDITIONAL SURFACE HEATING
OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...MORE STORMS
COULD FIRE ALONG THE OUTFLOW IN THAT LOCATION LATER THIS AFTERNOON
AND EARLY THIS EVENING. INCREASING CAPE AND MODEST SHEAR SUGGEST
STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH AT LEAST A SMALL
THREAT OF A TORNADO SHOULD ANY STRONG UPDRAFT COINCIDE WITH A
SURFACE BOUNDARY...MAINLY LATE THIS AFTERNOON AND EVENING. AS LOW
LEVEL JET DEVELOPS TONIGHT...IMPINGING ON THE SURFACE TO 850MB
BOUNDARY STRETCHING ACROSS NORTHEAST KANSAS AND NORTHERN
MISSOURI...ADDITIONAL THUNDERSTORMS ARE EXPECTED OVER THE AREA. MAIN
THREATS SEVERE-WISE OVERNIGHT WILL BE WIND AND HAIL. OTHERWISE ANY
OF THIS ACTIVITY COULD PRODUCE VERY HEAVY RAIN...LEADING TO
ADDITIONAL FLASH FLOODING. DUE TO THE INFLUENCE OF THE OVERNIGHT
OUTFLOW BOUNDARY...HAVE BROUGH FLASH FLOOD WATCH FARTHER SOUTH
ANOTHER TIER OR TWO OF COUNTIES...INCLUDING THE KC METRO EASTWARD TO
SEDALIA/BOONVILLE AREAS NORTHWARD.

EXPECTING THE OVERNIGHT CONVECTION TO LINGER INTO WEDNESDAY. DUE TO
THE POSSIBILITY OF ANOTHER OUTFLOW BOUNDARY ACROSS THE FORECAST AREA
AND CONVECTIVE DEBRIS...WILL ALLOW THE HEAT ADVISORY EXPIRE AT 8 PM
THIS EVENING. EXPECTING AFTERNOON TEMPS RANGING FROM THE MID 80S TO
MID 90S FROM NORTH TO SOUTH ACROSS THE FORECAST AREA. HEAT INDICES
ARE EXPECTED TO BE IN THE MID AND UPPER 90S ACROSS NORTHERN
MISSOURI...RANGING TO 100 TO 105 ALONG AND SOUTH OF I-70.

NRR

THURSDAY-TUESDAY:

FLAT UPPER RIDGE WILL REMAIN ANCHORED OVER SOUTHWEST UNITED
STATES...WITH INNOCUOUS LOOKING SEMI-ZONAL FLOW PATTERN DOMINATING
THE LARGE SCALE FLOW PATTERN OVER THE CENTRAL UNITED STATES EARLY IN
THE EXTENDED PERIOD.  PATTERN WILL INHIBIT SOUTHWARD PROGRESSION OF
SYNOPTIC SCALE BOUNDARY INTO THE CFWA...WHICH WILL KEEP SENSIBLE
WEATHER ON THE VERY WARM AND HUMID SIDE. WITH H7 FORECAST
TEMPERATURES IN THE LOW TEENS AND H5 TEMPERATURES IN THE LOW
NEGATIVE SINGLE DIGITS...ATMOSPHERE SHOULD BE FAIRLY CAPPED.
FORECAST SOUNDINGS SHOWING MODEST MID-LEVEL INSTABILITY...SO WOULD
NOT BE SURPRISED TO SEE ISOLD AFTN/EARLY EVENING TSRA
DEVELOPMENT...ESPECIALLY ACRS NRN MO AND EXTREME NERN KANSAS...BUT
OVERALL CONDITIONS SHOULD REMAIN DRY THROUGH FRIDAY EVENING. GOING
FORECAST TEMPERATURES LOOK REASONABLE GIVEN H8 TEMPERATURES IN THE
LOWER 20S...SO DID NOT TWEAK TOO MUCH.

VORTEX ACTION AROUND AND OVER POLE BECOMES MORE ACTIVE DURING THE
WEEKEND...PAIRED WITH PROGRESSIVE WAVE ACROSS THE PACIFIC...HELPS TO
SIMULTANEOUSLY DEEPEN TROUGH OFF THE WEST COAST OF THE U.S. AND
DEEPENS TROUGH OVER NORTHEAST.  SERIES OF IMPULSES HELPING TO
CARVE NORTHEAST TROUGH WILL HELP DRIVE AFOREMENTIONED BOUNDARY
SOUTH...AND PROVIDE LARGE SCALE FORCING FOR SEVERAL THUNDERSTORM
COMPLEXES TO DEVELOP ACROSS THE CENTRAL PLAINS AND ROLL ACROSS
CFWA.  STILL UNCERTAINTY IN TIMING OF THESE WAVES...SO KEPT POPS ON
THE LOWER CHANCE CATEGORY FOR TIME BEING. NONETHELESS...SOMETIME
DURING THE SATURDAY-SUNDAY TIMEFRAME...FORECAST AREA UNFORTUNATELY
WILL RECEIVE YET ANOTHER ROUND OF FLOOD PRODUCING THUNDERSTORMS.
TEMPERATURES WILL BE DEPENDENT ON AMOUNT AND DURATION OF CONVECTION
AND CONVECTIVE DEBRIS...THUS DID NOT STRAY TO FAR FROM SEASONAL
NORMS.  BEYOND THE WEEKEND...NAEFS MEMBERS SHOWING QUITE A BIT OF
CHAOS IN LARGE SCALE FEATURES...WITH LOCATION OF 590 DM HEIGHT
VARYING WILDLY...THUS AGAIN DECIDED NOT TO DEVIATE TO FAR FROM
CLIMATOLOGY IN TERMS OF TEMPERATURES OF PRECIPITATION CHANCES.

SF

&&

.AVIATION...

OUTFLOW BOUNDARY LAID OUT FROM THE OVERNIGHT CONVECTION OVER
NORTHERN MISSOURI HAS PUSHED WELL SOUTH OF THE TAF SITES. THE
WESTERN PORTION AS STARTED TO WASH OUT AND IS BECOMING LESS
NOTICEABLE ON SATELLITE AND RADAR IMAGES. HOWEVER LIGHT SHOWERS
AND ISOLATED THUNDERSTORMS CONTINUING TO DEVELOP OVER NORTHEAST
KANSAS INTO WEST CENTRAL MISSOURI MAY BE HELPING TO REINFORCE THIS
BOUNDARY. THEREFORE HAVE MOVED UP MENTION OF CONVECTION OVER THE TAF
SITES FOR LATE THIS AFTERNOON AND EVENING.

THE MAIN SURFACE BOUNDARY IS EXPECTED TO STRETCH ACROSS NORTHERN
MISSOURI THROUGH THIS TIME AS WELL...BUT MAY BE THE FOCUS FOR
OVERNIGHT ACTIVITY. HAVE THEREFORE INTRODUCED ANOTHER ROUND OF
CONVECTION FROM 08Z TO 12Z. TIMING OF THIS ACTIVITY WILL LIKELY GET
ADJUSTED AS THE DAY PROGRESSES.

NRR

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ001>008-
     011>017-020>025-028>033-037>040-044>046.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ028-
     029-037-043>045-053-054.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR
     MOZ020-021-030-038.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ025-102>105.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ057-
     060-103>105.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-102.
Hazardous weather outlook, Jul 20, 12:59 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CDT TUE JUL 20 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1259 PM CDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...A FRONTAL BOUNDARY WILL BE SETTLING
INTO NORTHEAST KANSAS AND NORTHERN MISSOURI...AND IS EXPECTED TO BE
THE FOCUS FOR MORE THUNDERSTORM DEVELOPMENT. SEVERE STORMS WILL BE
POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES WILL
ALSO BE POSSIBLE NEAR THE FRONTAL BOUNDARY. IN ADDITION...HEAVY
RAINFALL IS EXPECTED WHICH MAY CAUSE FLASH FLOODING.

OVERNIGHT...THE CONVECTION MAY BECOME MORE ORGANIZED INTO
THUNDERSTORM COMPLEXES...WHICH WOULD STILL BE CAPABLE OF DAMAGING
WINDS AND LARGE HAIL. MORE HEAVY RAIN WILL ALSO BE POSSIBLE...SO
FLOODING CONCERNS WILL CONTINUE.

SOUTH OF THE FRONT...FROM EAST CENTRAL KANSAS INTO CENTRAL
MISSOURI...THE HEAT WILL CONTINUE...WITH AFTERNOON HEAT INDEX
READINGS IN THE 105 TO 110 DEGREE RANGE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY...THE FRONTAL BOUNDARY WILL STILL BE IN NORTHERN
MISSOURI AND NORTHEAST KANSAS...WITH THUNDERSTORMS EXPECTED TO STILL
BE ONGOING IN THE MORNING. DURING THE AFTERNOON...SCATTERED
THUNDERSTORMS NEAR THE FRONT MAY STRENGTHEN ONCE AGAIN...WITH
DAMAGING WINDS AND HAIL. THIS ACTIVITY SHOULD CONTINUE THROUGH
WEDNESDAY NIGHT...ALTHOUGH THE FOCUS FOR STORMS MAY SHIFT FURTHER
NORTH AS THE NIGHT CONTINUES...WITH THE HEAVIER RAIN NEAR THE IOWA
BORDER.

BY THURSDAY...THE FRONT IS EXPECTED TO LIFT BACK NORTH INTO IOWA
WITH MORE HEAT AND HIGH HUMIDITY VALUES MOVING BACK IN...WHICH MAY
LEAD TO ADDITIONAL HEAT ADVISORIES OR WARNINGS.

SOME RELIEF FROM THE HEAT MAY OCCUR BY NEXT WEEKEND AS MORE
THUNDERSTORM ACTIVITY MAY AGAIN RETURN WITH THE SURFACE BOUNDARY
POSSIBLY MOVING BACK SOUTH INTO MISSOURI...AND PERIODIC IMPULSES
MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND
AGAIN ON WEDNESDAY. ALSO REPORTS OF FLOODING ARE REQUESTED.

NRR

In the hours before

Special weather statement, Jul 20, 5:18 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT TUE JUL 20 2010

KSZ057-103>105-MOZ028-029-037-038-043-044-202300-
CASS MO-CLAY MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE
MO-LEAVENWORTH KS-MIAMI KS-PLATTE MO-WYANDOTTE KS-
518 PM CDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND EXTREME SOUTHEASTERN
PLATTE...SOUTHERN CLAY...SOUTHWESTERN LAFAYETTE...JACKSON...
NORTHWESTERN JOHNSON AND NORTHERN CASS COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 600 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG GUST FRONT ASSOCIATED WITH THE LEADING EDGE OF A COMPLEX OF
THUNDERSTORMS. THIS GUST FRONT WAS LOCATED ALONG A LINE EXTENDING
FROM BUCKNER TO LEES SUMMIT TO OLATHE TO EUDORA...AND MOVING SOUTH
AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE GUST FRONT. WIND GUSTS
OF 40 TO 50 MPH WILL ALSO OCCUR FURTHER BACK WITHIN THE COMPLEX OF
THUNDERSTORMS...AND MAY PERIODICALLY GUST AT THIS SPEEDS FOR 30 TO
45 MINUTES.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KANSAS CITY...BLUE SPRINGS...GRANDVIEW...
  LEE'S SUMMIT...GARDNER...GRAIN VALLEY...OAK GROVE...
  EDGERTON...LAKE LOTAWANA...GREENWOOD...BELTON...SPRING
  HILL...RAYMORE...PLEASANT HILL...PECULIAR...LOUISBURG...LAKE
  WINNEBAGO AND LONE JACK.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3917 9504 3920 9472 3920 9458 3927 9425
      3922 9421 3921 9422 3921 9420 3887 9393
      3870 9418 3861 9461 3859 9504
TIME...MOT...LOC 2216Z 341DEG 21KT 3909 9418 3896 9436
          3888 9478 3886 9504

BOOKBINDER
Local storm report, Jul 20, 5:19 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      MOSBY                   39.32N 94.30W
07/20/2010                   CLAY               MO   TRAINED SPOTTER

            6 TO 8 INCHES OF STANDING WATER ALONG 69 HWY AT THE
            RAILROAD CROSSING.

&&

ACH
Local storm report, Jul 20, 5:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       KANSAS CITY             39.12N 94.73W
07/20/2010  E3.00 INCH       WYANDOTTE          KS   AMATEUR RADIO

            APPROXIMATELY 3 INCHES FELL IN ABOUT 40 MINUTES. REPORTED
            AT THE LEGENDS SHOPPING CENTER.

&&

ACH
Local storm report, Jul 20, 5:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HEAVY RAIN       KANSAS CITY             39.12N 94.73W
07/20/2010  E1.25 INCH       WYANDOTTE          KS   TRAINED SPOTTER

            FELL IN APPROXIMATELY 30 MINUTES. REPORTED AT I635 AND
            STATE AVE.

&&

ACH
Local storm report, Jul 20, 5:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     OAK GROVE               39.00N 94.13W
07/20/2010  E60 MPH          JACKSON            MO   TRAINED SPOTTER

            60 TO 70 MPH WINDS WITH HEAVY RAIN AT I 70 AND H HWY.

&&

ACH
Local storm report, Jul 20, 6:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     OAK GROVE               39.00N 94.13W
07/20/2010                   JACKSON            MO   LAW ENFORCEMENT

            SEVERAL TREES AND LARGE LIMBS DOWN IN THE EASTERN PART OF
            OAK GROVE.

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:24 PM CDTSpecial Weather StatementEAXSchuyler51 min
Jul 19, 8:42 PM CDTSpecial Weather StatementEAXMercer48 min
Jul 19, 8:51 PM CDTTornado WarningEAXMercer, Putnam39 min
Jul 19, 8:58 PM CDTSpecial Weather StatementEAXPutnam, Schuyler47 min
Jul 19, 9:23 PM CDTTornado WarningEAXAdair, Putnam, Schuyler, Sullivan37 min
Jul 19, 9:26 PM CDTTornado WarningEAXGrundy, Mercer, Putnam, Sullivan34 min
Jul 19, 9:42 PM CDTAreal Flood AdvisoryEAXAdair, Grundy, Mercer, Putnam, Schuyler, Sullivan6 hr
Jul 19, 9:57 PM CDTTornado WarningEAXGrundy, Linn, Mercer, Sullivan33 min
Jul 19, 10:05 PM CDTSpecial Weather StatementEAXAdair40 min
Jul 19, 10:26 PM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler, Sullivan6 hr
Jul 19, 10:29 PM CDTTornado WarningEAXLinn, Sullivan46 min
Jul 19, 11:08 PM CDTTornado WarningEAXAdair, Linn, Macon, Sullivan37 min
Jul 19, 11:31 PM CDTSpecial Weather StatementEAXAdair44 min
Jul 19, 11:48 PM CDTSpecial Weather StatementEAXAdair42 min
Jul 19, 11:53 PM CDTTornado WarningEAXAdair, Linn, Macon, Sullivan37 min
Jul 20, 12:20 AM CDTFlash Flood WarningEAXMacon10 hr
Jul 20, 12:25 AM CDTTornado WarningEAXMacon35 min
Jul 20, 12:39 AM CDTTornado WarningEAXAdair36 min
Jul 20, 12:43 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler4 days
Jul 20, 12:58 AM CDTSpecial Weather StatementEAXMacon32 min
Jul 20, 1:12 AM CDTSpecial Weather StatementEAXAdair33 min
Jul 20, 1:21 AM CDTSpecial Weather StatementEAXPutnam24 min
Jul 20, 1:22 AM CDTSevere Thunderstorm WarningEAXAdair, Macon23 min
Jul 20, 1:41 AM CDTSevere Thunderstorm WarningEAXMacon34 min
Jul 20, 1:54 AM CDTSpecial Weather StatementEAXPutnam36 min
Jul 20, 2:29 AM CDTRiver Flood WarningEAXChariton, Macon6 days
Jul 20, 3:03 AM CDTSpecial Weather StatementEAXAtchison27 min
Jul 20, 3:27 AM CDTSpecial Weather StatementEAXAtchison, Nodaway33 min
Jul 20, 3:35 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway25 min
Jul 20, 3:59 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more26 hr
Jul 20, 4:01 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, DeKalb, Gentry, Harrison, Holt and 2 more44 min
Jul 20, 4:29 AM CDTFlash Flood WarningEAXAdair, Putnam, Schuyler, Sullivan6 hr
Jul 20, 4:35 AM CDTSpecial Weather StatementEAXDaviess, Grundy, Harrison, Mercer40 min
Jul 20, 4:41 AM CDTSpecial Weather StatementEAXBuchanan, Caldwell, Clinton, Daviess, DeKalb, Platte49 min
Jul 20, 4:49 AM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Linn, Mercer, Putnam and 1 more41 min
Jul 20, 5:11 AM CDTSpecial Weather StatementEAXCaldwell, Carroll, Clay, Clinton, Livingston, Platte and 1 more49 min
Jul 20, 5:16 AM CDTFlash Flood WarningEAXMercer5 hr
Jul 20, 5:27 AM CDTSpecial Weather StatementEAXAdair, Linn, Macon, Sullivan33 min
Jul 20, 5:57 AM CDTSpecial Weather StatementEAXCarroll, Chariton, Lafayette, Linn, Macon, Randolph and 2 more48 min
Jul 20, 6:20 AM CDTAreal Flood AdvisoryEAXRandolph4 hr
Jul 20, 6:35 AM CDTSpecial Weather StatementEAXCooper, Howard, Pettis40 min
Jul 20, 7:16 AM CDTSpecial Weather StatementEAXCooper, Pettis29 min
Jul 20, 7:21 AM CDTAreal Flood AdvisoryEAXHoward3 hr
Jul 20, 9:53 AM CDTRiver Flood WarningEAXChariton, Howard, Saline7 days
Jul 20, 9:53 AM CDTRiver Flood WarningEAXCooper, Howard8 days
Jul 20, 10:05 AM CDTAreal Flood WarningEAXAdair, Chariton, Grundy, Howard, Linn, Macon and 5 more47 hr
Jul 20, 12:07 PM CDTRiver Flood WarningEAXHoward16 hr
Jul 20, 3:45 PM CDTSpecial Weather StatementEAXBuchanan45 min
Jul 20, 4:09 PM CDTSpecial Weather StatementEAXClay, Platte51 min
Jul 20, 4:14 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte31 min
Jul 20, 4:23 PM CDTFlash Flood WarningEAXClay, Platte6 hr
Jul 20, 4:37 PM CDTSevere Thunderstorm WarningEAXClay, Ray23 min
Jul 20, 4:42 PM CDTSpecial Weather StatementEAXJackson48 min
Jul 20, 5:07 PM CDTFlash Flood WarningEAXClay, Jackson, Lafayette, Platte, Ray6 hr
Jul 20, 5:18 PM CDTSpecial Weather StatementEAXJackson42 min
Jul 20, 5:49 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette26 min
Jul 20, 6:00 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette45 min
Jul 20, 6:10 PM CDTSpecial Weather StatementEAXBates, Henry50 min
Jul 20, 6:30 PM CDTSevere Thunderstorm WarningEAXPettis, Saline45 min
Jul 20, 3:41 PM CDTSpecial Weather StatementEAXLeavenworth49 min
Jul 20, 3:52 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth23 min
Jul 20, 6:36 PM CDTRiver Flood WarningEAXAtchison, Leavenworth16 hr

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.